default-icon
Black stool after taking amoxicillin
After being diagnosed with a bacterial infection, I was prescribed amoxicillin. I am 4 days into the course in which I take 2 625mg tablets per day. I have noticed recently that I have been passing black tar-like stool when defecating. Is this a normal side effect or something of concern?
19860 Views v

Answers (2)

Like the answers? Consult privately with the doctor of your choice

Amoxicillin is an Antibiotic
Next Steps
Use for 5days and stop it
Health Tips
Nothing to wry .
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?

Didn't find the answer you are looking for?

Talk to experienced doctor online and get your health questions answered in just 5 minutes.

doctor profile image doctor profile image doctor profile image doctor profile image +124
Consult with a doctor
Online now
Black stools are seen in the following conditions: - Black stools from eating black foods or iron supplements. - The most common condition causing black stools is a bleeding ulcer. - Black stools caused by blood indicate a problem in the upper digestive tract. It is likely that the black stools could have been duet to gastric ulcer and antibiotic use. If this is regularly occurring you should visit a gastroenterologist so that you can be examined and undergo investigations such as endoscopy/colonoscopy(if indicated) to find the underlying cause and have it treated. So you should try to control your gastric problem by the following steps: - Don't skip meals, you may not feel like eating but in such conditions you should have the reduced amount in frequent intervals(i.e. 3 square meals broken down to 5 or 6 as you can tolerate) and slowly increase as you get better. - Reduce/ Avoid spicy,fried, fatty, junk and oily food - Avoid/ Limit drinking coffee, tea and carbonated drinks to once a day - Exercise regularly (30-45mins per day) - Increase daily intake of water to 3 liters - Avoid/Stop smoking and drinking if you have the habit. - Reduce stress through methods such as yoga/meditation. - Avoid painkillers as it will increase your gastric problems at this moment. If the conditions persists or worsens visit the gastroenterologist at the earliest.
Next Steps
Follow the steps as advised
Health Tips
If condition persists or worsens visit the gastroenterologist at the earliest
Answered
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?

This question featured in :

Amoxicillin not refrigerated Black stool and stomach pain Can food cause black stool
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.